Texas, 2021

Damaging Winds in Texas, June 14, 2021

June 14, 2021 · NWS CRP · 11 events in 7 counties and zones

A weak boundary moved into southeast Texas during the morning of the 14th. Storms formed along this boundary and moved southwest along the Texas coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$318,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A weak boundary moved into southeast Texas during the morning of the 14th. Storms formed along this boundary and moved southwest along the Texas coast. The storms moved into a region of higher instability in the afternoon over the Middle Texas coast. The storms produced wind damage from Victoria and Port Lavaca southwest to Beeville and|Lake Corpus Christi. Wind gusts from 60 to 70 mph blew trees and power poles down, broke tree limbs, and caused roof damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 14, 1:45 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 14, 1:45 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
245 PM CDT Mon Jun 14 2021

.SHORT TERM (Tonight through Tuesday Night)...

Hot and humid conditions will continue this afternoon with
heat indices 105-109 across the Coastal Bend.  Expect isolated
showers and thunderstorms across the northeast Coastal Bend late
this afternoon and evening as a weak S/W moves through. Moisture
(PWATs 1.9") and instability (mixed layer capes 3000 j/kg) is
highest in that area and the cap is weakest. Storms were currently
moving SW across Wharton and Matagorda Counties and could approach
Victoria and Calhoun Counties by 5pm. Given the environmental
conditions a strong storm is possible. Convection should
dissipate after sunset and winds become light and variable. This
will allow for areas of fog to develop late tonight/toward sunrise
Tuesday. Some patchy dense fog will be possible 10-13z Tue.
Continued hot and mostly dry on Tuesday with temperatures/heat
indices a degree or two less than today. Another mid level S/W
will cross the NE Coastal Bend resulting in isolated/scattered
showers and thunderstorms in the afternoon, mainly over the
Victoria area. Winds will be light and variable, becoming onshore
around 10 knots in the afternoon. Areas/Patchy fog is expected
again Tuesday Night across the Coastal Plains.

&&

.LONG TERM (Wednesday through Monday)...

The upper air pattern at the beginning of the long term period will
be dominated by a 600 decameter ridge over the Four Corners region.
After some early morning fog Wednesday morning, a shortwave trough
moving under this ridge will skirt southwest along the Texas coast.
This may allow for a few showers to develop, but expect most
activity to remain relegated to the sea breeze during the late
morning and afternoon hours across the coastal counties. Similar
conditions are expected again on Thursday with a few showers or
storms developing along the sea breeze. Expect heat to persist both
days with afternoon heat index values in the 100-105 degree range.

Attention for Thursday into the weekend will focus on the evolution
of an elongated trough currently located in the Bay of Campeche.
Satellite imagery through the course of today has shown shower and
thunderstorm activity associated with this feature remains largely
disorganized. ASCAT passes have unfortunately missed sampling the
bay this afternoon, but surface observations still indicated the
presence of the surface trough. 850-250 MB shear analysis shows a
corridor of very strong wind shear stretching from south of
Brownsville to the Yucatan Peninsula and the presence of this shear
axis will likely keep the surface trough disorganized and stationary
over the next 48 hours. However, as mid-level ridging shifts
westward on Thursday and an upper level trough develops and
elongates along the Texas coast, the Bay of Campeche trough is
expected to lift northward towards the central Gulf of Mexico and
eventually the northern Gulf of Mexico by Friday.

Global deterministic and ensemble guidance remains consistent in
this general northward trend in movement with the trough developing
into a surface low and likely a tropical depression by Friday as it
interacts with an easterly moving wave from the Caribbean.
Increasing shear along the Texas coast, however, may contribute to a
rather lop-sided or asymmetrical system, with the majority of rain
and wind on the north and east side of whatever develops. Have
maintained consistency with the previous forecast and continued to
advertise increasingly hazardous marine conditions as swell from
this system arrives by Friday. Hazardous beach and marine conditions
may continue through Sunday before improving. In the wake of this
system, expect heat to build across South Texas.

&&

.MARINE...

Isolated showers and thunderstorms will be possible along the
coast mainly north of Port Aransas late this afternoon and
Tuesday afternoon with the onshore flow remaining weak. Light
onshore winds continue through mid-week, becoming northeasterly
and moderate Friday into Saturday as a low pressure system into
the northern Gulf of Mexico. The National Hurricane Center
indicates this system has a high chance of becoming a tropical
depression late in the week. Small Craft Advisory conditions may
begin over the offshore waters Friday afternoon due to increasing
swells. Isolated showers and thunderstorms will be possible
Wednesday through Thursday night, becoming scattered Friday
through Saturday Night. Mariners should monitor the latest
information from the National Hurricane Center.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  93  75  91  75  /   0  10   0  20   0
Victoria          74  94  74  93  73  /  20  30  20  20   0
Laredo            76  99  75  98  74  /   0  10   0  10   0
Alice             72  95  73  94  72  /   0  10   0  20   0
Rockport          77  92  78  91  77  /  10  10   0  20   0
Cotulla           76  99  77  98  75  /  10  10  10  10   0
Kingsville        73  93  74  92  73  /   0  10   0  10   0
Navy Corpus       79  90  79  89  78  /  10  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JM/75...SHORT TERM
MSH/98...LONG TERM
Hazardous weather outlook, Jun 14, 2:11 PM CST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
311 PM CDT Mon Jun 14 2021

TXZ229>234-239>247-342>347-442-443-447-152015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
311 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible over the Victoria
Crossroads this afternoon and evening. Afternoon heat indices
from 105-109 degrees are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms will be possible over the
northern Coastal Bend to the Victoria Crossroads Tuesday and
Wednesday.

Afternoon heat indices from 105-109 degrees are possible across
South Texas Tuesday and Wednesday.

Isolated thunderstorms will be possible Friday with scattered
thunderstorms possible this weekend over the coastal plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-152015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
311 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible mainly north of Port
Aransas this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible Tuesday through Thursday with
scattered thunderstorms possible Friday into the weekend.

Small Craft Advisory conditions will be possible over the Gulf
waters Friday afternoon into the weekend.

In the hours before

Special weather statement, Jun 14, 10:30 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1130 AM CDT Mon Jun 14 2021

TXZ231>233-241>244-246-150430-
Live Oak-Bee-Goliad-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Inland Refugio-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Refugio, McFaddin, and Woodsboro
1130 AM CDT Mon Jun 14 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees this afternoon.
Residents with outdoor activities planned are urged to drink
plenty of water, wear light weight and light colored clothing and
take frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles under any circumstances.
This is especially true during warm or hot weather when car
interiors can reach lethal temperatures in a matter of minutes.
Special weather statement, Jun 14, 2:26 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
326 PM CDT Mon Jun 14 2021

TXZ231>234-241>247-342>347-442-443-447-150100-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
326 PM CDT Mon Jun 14 2021

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.

TE
Special weather statement, Jun 14, 3:01 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
401 PM CDT Mon Jun 14 2021

TXZ234-247-347-447-142200-
Coastal Calhoun-Inland Calhoun-Calhoun Islands-Victoria-
401 PM CDT Mon Jun 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN AND
SOUTHEASTERN VICTORIA COUNTIES...

At 400 PM CDT, radar indicated strong thunderstorms were located
along a line extending from La Ward to Schicke Point to 6 miles
southwest of Matagorda. Movement was southwest at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Port Lavaca, Seadrift, Port Oconnor, Point Comfort, Alamo Beach,
Indianola, Bloomington, Magnolia Beach, Schicke Point, Long Mott,
Olivia, Placedo, Green Lake and Matagorda Island State Park.

This includes US Highway 87 between mile markers 824 and 840.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2855 9652 2845 9640 2840 9638 2839 9639
      2835 9633 2830 9633 2819 9653 2861 9698
      2881 9671 2870 9667 2867 9663 2870 9657
      2870 9643 2872 9641 2864 9642 2863 9637
      2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 2100Z 016DEG 29KT 2887 9645 2865 9633 2863 9603

TE

The radar

The Corpus Christi radar (KCRP), 137 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
June 14, 3:36 PM CST
Where
Calhoun County, 1.44 mi NNW of Pt Comfort
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
28.690, -96.557

Mesonet site at Point Comfort measured a gust to 64 mph.

Thunderstorm Wind, Calhoun

When
June 14, 3:56 PM CST to 3:59 PM CST
Where
Calhoun County, 1.51 mi SSE of Port Lavaca Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
28.630, -96.670

Multiple 3 to 6 inch diameter tree limbs were blown. Heavy machinery in the yard was moved.

Thunderstorm Wind, Calhoun

When
June 14, 4:00 PM CST
Where
Calhoun County, 1 mi SE of Kamey
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
28.640, -96.718

Mesonet station northwest of Port Lavaca measured a gust to 61 mph.

Thunderstorm Wind, Refugio

When
June 14, 4:16 PM CST
Where
Refugio County, 1.95 mi ENE of Austwell
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
28.390, -96.840

Observer estimated wind gust to near 60 MPH near Austwell.

Thunderstorm Wind, Victoria

When
June 14, 4:25 PM CST to 4:30 PM CST
Where
Victoria County, 0.92 mi NW of Dernal to 0.27 mi SE of Dernal
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
28.710, -96.940

Several power poles were blown down between Victoria and Bloomington.

Thunderstorm Wind, Victoria

When
June 14, 4:48 PM CST to 4:58 PM CST
Where
Victoria County, 1.94 mi WNW of Aloe
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
28.780, -97.100

Shingles were blown off of homes near Mission Valley.

Thunderstorm Wind, Goliad

When
June 14, 5:02 PM CST to 5:05 PM CST
Where
Goliad County, Goliad to 0.24 mi SW of Goliad
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
28.670, -97.380

Significant structural damage occurred to the side of the building at the Grace Temple Church in Goliad.

Thunderstorm Wind, Bee

When
June 14, 5:26 PM CST to 6:00 PM CST
Where
Bee County, 1.66 mi ENE of Beeville to 0.93 mi W of Beeville
Measured
56 kt (64 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
28.408, -97.724

Roof and awning damage occurred to several buildings near West 2nd Street and Jackson Street. Trees were blown down and roof damage occurred around the city of Beeville.

Thunderstorm Wind, Bee

When
June 14, 5:49 PM CST
Where
Bee County, 0.69 mi N of Beeville
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
28.410, -97.750

Tree was blown down on to the roof of a garage.

Thunderstorm Wind, Live Oak

When
June 14, 5:54 PM CST
Where
Live Oak County, 4.23 mi SE of Lagarto
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
28.070, -97.910

Public report of tree branches blown down.

Thunderstorm Wind, Nueces

When
June 14, 6:43 PM CST
Where
Nueces County, 1.38 mi S of Agua Dulce
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
27.780, -97.900

Wind speed estimated by the public from light poles swaying in the wind.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967930, 967931, 967932, 967933, 967934, 967940, 967935, 967936, 967937, 967938, 967939.